Tornadoes · United States · Iowa · 2010

EF2 tornado, Tingley, Iowa, June 1, 2010

This EF2 tornado ran 1.5 miles across Ringgold County on June 1, 2010, touching down at 5:08 PM CDT and reaching 250 yards wide. It killed nobody, and did $4.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
June 1, 2010
Touchdown
5:08 PM CDT (22:08 UTC)
Lifted
5:11 PM CDT (22:11 UTC)
On the ground
3 minutes
Path length
1.5 miles (2.4 km)
Path width
250 yards (229 m)
Deaths
0
Injuries
0
Property damage
$4.0 million
Crop damage
$10,000
County
Ringgold County
Touchdown point
40.802, -94.229
Lift-off point
40.823, -94.221
Record number
1006011608-01

What the Weather Service recorded

A cold front moved into Iowa from the northwest, while a warm front pushed into the southwest part of Iowa from the south during the afternoon and evening hours. Initially the airmass was very dry, however a strong push of moisture increased surface dew points into the upper 60s to low 70s by mid afternoon. Precipitable water values increased to 1.25 to 1.5 inches. The atmosphere destabilized by mid to late afternoon. Most unstable CAPE increased to 5000 J/kg as the lifted index fell to -9 to -12 C. The freezing level was relative low, around 12,000 feet. Available CAPE in the -10 to -30 C layer of the atmosphere increased to between 500 and 1000 J/kg. Downdraft CAPE was between 800 and 1000 J/kg. The atmosphere was moderately sheared with 40 to 55 kts of effective shear in the near storm environment. With the relatively dry air initially on the leading edge of the developing storms, the LCL was a relatively high 1500 meters. Thunderstorms formed in two areas. The first was over northwest Iowa along the cold frontal boundary. The second area developed over eastern Nebraska and tracked east in the warm advection area along and north of the warm frontal boundary. The two areas of storms combined during the evening hours, becoming a full fledged MCC by mid evening. All modes of severe weather occurred with this system, though the predominate mode was large hail. Thunderstorms formed rapidly along the warm frontal boundary during the mid and late afternoon. Hail up to baseball size was reported in southwest Iowa with these storms. Rapid intensification led to golf ball and larger hail in Taylor, Ringgold, Adams, and Union Counties. One of the storms produced a tornado as it moved through Ringgold County in the Tingley area. A large farmstead was hit, causing $4,000,000 damage. Eight buildings were damaged or destroyed, as well as the farmstead itself. Based upon extensive destruction to a 400 foot long metal cattle barn on the farmstead, it was determined that the tornado was of EF-2 strength with winds of up to 130 MPH. Other buildings, including the home, received extensive damage but not as widespread. Three head of cattle were killed when the cattle barn was destroyed. During the early evening the storm system transitioned into more of a high wind event. Several reports of 50 to 70 MPH winds were received. A wind gust in excess of 60 MPH threw house debris onto the street in Ottumwa. The storms produced heavy rainfall of 2 inches or more per hour. Fortunately they were moving relatively quickly. Storms trained over parts of Guthrie County. Over 4 inches of rain fell north and west of Guthrie Center. The heavy rainfall caused minor flooding with ditches filled and minor road flooding. A small area of flash flooding was reported along Seely Creek in Guthrie County with water a few feet over the road. Lightning caused at least two house fires. A house was struck east of Des Moines by one thunderstorm. The house was set on fire by the lightning. A second house was struck and set ablaze north of Ankeny.

A cone shape tornado was reported. Path was intermittent and the NWS survey suggests that the tornado hit a farmstead then lifted briefly skipping over some farms before setting back down and damaging another farmstead. Eyewittnesses also recount the tornado briefly lifting.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

2 minutes of warning. NWS DMX issued a tornado warning for this county at 22:06 UTC, 2 minutes before the tornado touched down, in force until 22:45 UTC.

The county was under a tornado watch, issued at 18:55 UTC and running to 02:57 UTC.

Issued (UTC)ExpiredProductOffice
18:55 UTC02:57 UTCTornado WatchDMX
21:08 UTC22:00 UTCSevere Thunderstorm WarningDMX
22:01 UTC22:45 UTCSevere Thunderstorm WarningDMX
22:06 UTC22:45 UTCTornado WarningDMX
00:42 UTC01:30 UTCSevere Thunderstorm WarningDMX
01:14 UTC02:00 UTCSevere Thunderstorm WarningDMX
01:46 UTC02:30 UTCSevere Thunderstorm WarningDMX
02:11 UTC05:00 UTCFlood AdvisoryDMX
02:19 UTC02:32 UTCSevere Thunderstorm WarningDMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:49 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the tornado touched down at Jun 1, 3:43 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 1, 3:43 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
343 PM CDT TUE JUN 1 2010

...TORNADO WATCH IN EFFECT FOR WESTERN IOWA UNTIL 10 PM CDT...

.SHORT TERM /TONIGHT/...
TSRA DVLPMT WELL UNDERWAY WITH TWO AREAS OF CONCERN.  THE FIRST IS
THE SUPERCELLULAR DVLPMT NEAR THE CDFNT.  OTR AREA IS IN THE RICHER
AIR OVR E CNTRAL NEBRASKA AND NOT MOVG INTO WRN IA.  THE TWO WILL
MERGE WITH TIME AND GRADU SLIP SEWD.  TRIED TO TIME SVR WX IN THE
ZNS WITH THE EXPECTED DVLPMT.  DECREASED SVR THREAT AFT MIDN AND
DROPPED MUCH OF THE THUNDER OVR THE NW AFT MIDN AS WELL.  NO MAJOR
DEVIATION FROM MOS AS FAR AS TEMPS AREA CONCERNED.  WENT STRAIGHT
CAT ON POPS HOWEVER.  CONSIDERED GOING WITH A FFA WITH HVY PCPN
XPCTD...BUT AREAS MOST LKLY TO GET THE MOST RAFL HAVE 3 HR VALUES IN
THE 2.5 TO 4 INCH RANGE.  WOULDN/T RULE OUT FLASH FLOODING...BUT IF
IT DOES OCCUR IT SHOULD BE LOCALIZED.

.DISCUSSION /WEDNESDAY THROUGH TUESDAY/...
PATTERN EXPECTED TO REMAIN PROGRESSIVE THROUGH MOST OF THE PERIOD
WITH SHORTWAVES EMBEDDED IN THE WESTERLIES. PERIOD SHOULD BEGIN WITH
RESIDUAL SHOWERS AND THUNDERSTORMS LINGERING FROM OVERNIGHT
CONVECTION. SEVERE THREAT WILL LIKELY BE DIMINISHED TOMORROW...BUT A
SLIGHT RISK IS STILL IN EFFECT OVER EXTREME SOUTHERN IOWA WHERE
MUCAPE VALUES ARE OVER 4000 J/KG. MODELS INDICATING RIDGING ALOFT
THURSDAY...ALLOWING FOR GRADUAL CLEARING THROUGH THE DAY.  GFS/GEM
DEVELOP A LOW PRESSURE CENTER IN THE WESTERN GREAT LAKES TRAILING A
COLD FRONT ACROSS THE CWA FRI AFTN. ECMWF DEVELOPS THE LOW OVER
EASTERN NEBRASKA AT THE SAME TIME. THUS..HELD ON TO HIGHER POPS FOR
FRIDAY. GENERAL RIDGING IS EXPECTED OVER THE WEEKEND...BUT SOME
UNCERTAINTIES ARISE IN TIMING MINOR SHORTWAVES TRAVERSING THE RIDGE.
MUCAPES OVER SOUTHERN IOWA APPROACH 3700 J/KG SO KEPT CHANCE POPS
FOR SATURDAY. MODELS INDICATING DRIER CONDITIONS FOR SUNDAY AND
MONDAY THOUGH THE PATTERN SEEMS TO AMPLIFY LATE IN THE PERIOD WITH
RIDGING OVER THE ROCKIES AND A TROUGH OVER THE ATLANTIC COAST. THIS
PUTS IOWA IN A NORTHWEST FLOW PATTERN AND AM KEEPING SLIGHT POPS
OVER CWA FOR NOW.

&&

.AVIATION...
01/18Z...STRONG PUSH OF MOISTURE WILL DESTABILIZE THE ATMOS AHD OF
THE APCHG CDFNT NOW LOCATED FM NWRN WI INTO CNTRL NEBRASKA.  STRONG
TO SVR TSRA WILL DVLP ALNG AND AHD OF CDFNT AND WILL TIME THAT SEWD
WITH THE MOVEMENT OF THE FNT LATE THIS AFTN AND TNGT.  SHWRS AND
ISOLD TSRA POST FROPA WITH A WDSPRD AREA OF MVFR CIGS IN ITS WAKE
OVR NGT INTO WED MRNG. SRNS TAFS MOST LKLY TO IMPV TO VFR CONDS AFT
SNRS WED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 10 PM CDT FOR
 WESTERN IOWA.

&&

SHORT TERM/AVIATION...MS
LONG TERM...HINSBERGER
Hazardous weather outlook, Jun 1, 3:53 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUN 1 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-022100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
353 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHERN AND
WESTERN IOWA AND SHOULD PROGRESS THROUGH THE STATE TONIGHT. SOME OF
THESE STORMS WILL LIKELY BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY A TORNADO. HEAVY RAINS MAY ALSO OCCUR WITH
THE POTENTIAL FOR LOCALIZED FLASH FLOODING AS RAINFALL RATES COULD
REACH ONE TO TWO INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY...ESPECIALLY
CENTRAL AND SOUTH...WITH A SLIGHT CHANCE OF A SEVERE STORM
SOUTHEAST EARLY WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE
THREATS.

OTHER CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FRIDAY
THROUGH TUESDAY. THE SEVERE WEATHER POTENTIAL IS RELATIVELY LOW FOR
THE MOMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
NORTHWEST...AND AREA WIDE TONIGHT. REPORTS OF FLOODING AND HEAVY
RAIN ARE APPRECIATED AS WELL.

In the hours before

Local storm report, Jun 1, 4:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             2 NE DIAGONAL           40.83N 94.31W
06/01/2010  E1.00 INCH       RINGGOLD           IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Jun 1, 4:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             CORNING                 40.99N 94.74W
06/01/2010  E1.75 INCH       ADAMS              IA   FIRE DEPT/RESCUE

&&

JH
Local storm report, Jun 1, 4:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
450 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 E GENEVA              42.67N 93.06W
06/01/2010  E0.75 INCH       FRANKLIN           IA   TRAINED SPOTTER

            ALSO WIND GUSTS TO 30 MPH.

&&

ZOGG
Local storm report, Jun 1, 4:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 ENE CLEARFIELD        40.80N 94.48W
06/01/2010  E2.75 INCH       RINGGOLD           IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 1, 5:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             12 NE CORNING           41.12N 94.58W
06/01/2010  E1.50 INCH       ADAMS              IA   TRAINED SPOTTER

&&

MS JUN 01
Local storm report, Jun 1, 5:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
502 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             8 WNW LENOX             40.93N 94.70W
06/01/2010  E2.00 INCH       ADAMS              IA   PUBLIC

&&

BEERENDS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Omaha, NE (KOAX), 12:00Z

10.1 hours before the tornado, 188 km from the path. June 1, 2010.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1529 joules per kilogram, CIN -110, lifted condensation level 815 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 80 square meters per square second, 0 to 6 km bulk shear 39 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-110 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Omaha, NE (KOAX), 00:00Z

1.9 hours after it, 188 km from the path. June 2, 2010.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 173 joules per kilogram, CIN -308, lifted condensation level 1061 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -108 square meters per square second, 0 to 6 km bulk shear 49 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-308 J/kg
Surface CAPE
134 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The radar

The Des Moines radar (KDMX), 110 km away, was scanning. The volume nearest the touchdown began at 22:08 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:25 UTCHAIL 1.754 Nnw BentonRinggold, IA
21:25 UTCHAIL 28 Wnw LenoxAdams, IA
21:26 UTCHAIL 2ClearfieldTaylor, IAGOLFBALL TO NEAR BASEBALL SIZE
21:30 UTCHAIL 2.751 Ene ClearfieldRinggold, IA
21:35 UTCHAIL 1.75CorningAdams, IA
21:36 UTCHAIL 1.75CorningAdams, IA
21:37 UTCHAIL 12 Ne DiagonalRinggold, IA
21:45 UTCHAIL 1.75Ne ArispeUnion, IADELAYED REPORT.
21:57 UTCHAIL 1.512 Ne CorningAdams, IA
22:00 UTCHAIL 1.75TingleyRinggold, IADELAYED REPORT. TIME ESTIMATED.
22:05 UTCHAIL 16 N PrescottAdams, IA
22:08 UTCTORNADO2 Sw TingleyRinggold, IATORNADO WAS ON GROUND...THEN LIFTED...THEN TOUCHED DOWN AGAIN.
22:08 UTCTORNADO7 N Mount AyrRinggold, IADAMAGE TO A LARGE FARMSTEAD.
22:14 UTCTORNADO3 Sw TingleyRinggold, IACONE TORNADO ON THE GROUND
22:15 UTCHAIL 22 Nnw EllstonRinggold, IAHAIL LASTED OVER 20 MINUTES. THE LARGER HAIL FELL FOR 5 MINUTES.
22:16 UTCTORNADOEse TingleyRinggold, IASPOTTER REPORTED WIDE TORNADO ON THE GROUND NEAR TINGLEY
22:21 UTCHAIL 0.752 Se OrientAdair, IA
00:45 UTCTSTM WND DMGGreenfieldAdair, IADELAYED REPORT. TREE LIMBS BLOWN DOWN ACROSS TOWN. TREE LIMB 10 INCHES IN DIAMETER BLOWN DOWN. TIME ESTIMATED.
00:55 UTCTSTM WND GST 652 Nnw EllstonRinggold, IAESTIMATED 60-70 MPH WIND GUST WITH NUMEROUS TREE BRANCHES DOWN.
01:00 UTCTSTM WND DMGNne PrescottAdams, IASEVERAL 6-8 INCH DIAMETER TREE LIMBS DOWN.
01:00 UTCTSTM WND GST 70Nne PrescottAdams, IA

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are

The other tornadoes of June 1, 2010

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 11:22 PM CDTEF0O'Brien, IA0.350
June 12:58 PM CDTEF0Wayne, NE1.4100
June 16:05 PM CDTEF1Cass, NE0.6200$4,000
June 15:54 PM MDTEF0Johnson, WY0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.